Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 147, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2003, 10:45 PM CDT for Young County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2003, 10:45 PM CDT (03:45 UTC)
- Expired
- May 8, 2003, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4046 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 21.3
The text
As transmitted, in the capitals the NWS used until 2016.
549 WUUS54 KFWD 090345 SVRFTW TXC503-090430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1045 PM CDT THU MAY 8 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 PM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAHAM AROUND 1055 PM CDT HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3298 9872 3285 9857 3298 9842 3338 9843 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:30 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 8, 9:30 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CDT THU MAY 8 2003 AN UPDATE HAS BEEN SENT TO REMOVE TORNADO WATCH WORDING. AN ISOLATED THUNDERSTORM OVER STEPHENS COUNTY SHOULD CONTINUE TO WEAKEN AS IT MOVES EASTWARD. WITH A STRONG CAP IN PLACE OVER MOST OF NORTH TEXAS...AND NOT MUCH OF A LOW LEVEL JET EXPECTED OVERNIGHT...HAVE DECIDED TO REMOVE POPS ACROSS THE CENTRAL AND EASTERN COUNTIES. THE REMAINDER OF THE PACKAGE IS ON TRACK. FCSTID = 79 .FWD... TX...NONE.
Hazardous weather outlook, May 8, 9:35 PM CDT, 1 hour 10 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 935 PM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A GAINESVILLE...TO WEATHERFORD LINE AND NORTH OF A WEATHERFORD... TO CISCO LINE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT TUESDAY...EXCEPT FOR SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING THROUGH SATURDAY EVENING...ESPECIALLY AREAS ALONG AND NORTH OF INTERSTATE 20. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF INTERSTATE 35 THROUGH 8 PM.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.